MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age/date of birth, patient weight, and ethnicity and race: not applicable as there was no patient contact.Date of event: unknown as information was not provided.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted.The device was not returned for analysis therefore, a visual analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion the pre-loaded intraocular lens (iol), the lens was stuck in the cartridge and haptic was getting crushed; there was no patient contact.Through follow-up, additional information was received stating the lens and/or haptics was damaged in the pre-loaded device prior to patient contact and the same model and diopter backup lens was used with no issues.No further information is available.
 
Additional Manufacturer Narrative
Product investigation was received, and the following fields were updated accordingly: section d9: device available for evaluation: yes.Section d9: date returned to manufacturer: 01-dec-2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed trace amounts of viscoelastic residue inside of the simplicity's cartridge.Further inspection revealed a lens that was overridden, stuck in the cartridge, and that the cartridge tip was damaged.The handpiece was disassembled and the assembly was inspected, presenting with no issues.The lens was removed from the cartridge and cleaned, presenting with damage consistent with being stuck in a cartridge as well as a detached portion of the haptic.Although the complaint issue haptic detached is similar to the complaint issue haptic damaged according to the definition provided in amo-04-d024 this complaint issue could not be confirmed.The complaint issues stuck in cartridge and lens damaged could be confirmed; however, this may be attributed to an inadequate amount of ovd, suggested by the trace amounts of viscoelastic residue inside of the cartridge and removing the lens from cartridge respectively, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e. st. andrew place
santa ana, CA 92705
7142478552
MDR Report Key12776084
Report Number2020664-2021-08052
Device Sequence Number6025761
Product Code HQL
UDI-Device Identifier05050474731653
UDI-Public(01)05050474731653(17)240413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer01/09/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown